MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210S-G0
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, after the patient was already sedated, there was a fiber connection error that occurred.The fiber was replaced and the unit restarted but it did not resolve the problem.The procedure was not completed due to this issue.This event is being reported for aborted/cancelled procedure with or unknown sedation.
 
Additional Manufacturer Narrative
B3 date of event: the exact event date is unknown.
 
Additional Manufacturer Narrative
B3 date of event: the exact event date is unknown.As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).Analysis of the console did not confirm the reported fiber connection error.The fse examined the console and concluded that a possible cause that may have contributed to the reported event could be due to dirt or coating on the connection terminal on the fiber port.He cleaned the fiber port.During testing, the fiber was able to be recognized smoothly.The laser console passed full functional and electrical safety testing, and is working as intended.Based on the information available, a conclusion code of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17145409
Report Number2124215-2023-31109
Device Sequence Number12216991
Product Code GEX
UDI-Device Identifier08714729979135
UDI-Public08714729979135
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210S-G0
Device Catalogue Number0010-0210S-G0
Device Lot NumberXPS61005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown